ET, dehydration & vagina: Sorry, tried to find a... - MPN Voice

MPN Voice
5,713 members7,852 posts

ET, dehydration & vagina

h2ogal
h2ogal

Sorry, tried to find a cute word for vagina but nether regions was too long & this symptom is very important to me and maybe can help someone else.

Several years ago my labia lips started cracking and bleeding. Went to Dr. where she discovered the ET and recommended I start hormone therapy for the nether regions (sorry, it makes me laugh to type "nether region" & we all need a good chuckle). I am post-menopausal & 63 awesome years old. Didn't want to take the hormones, tried some natural ones, but decided not for me. Thought maybe it was from being in swimming pool too much. Finally Calendula salve stopped cracking. She did casually mention that my blood test showed I was a little dehydrated & to drink more water, which I did. Always been a big water drinker, so no problem.

3 months ago things did not feel right down there and I got out a mirror and took a look. Holy moly!! The entire region was grey (the skin, not the hair), no pink at all, and the labia lips were so flat they looked like little crepes flapping around. Took forever to get an appointment and the Gynecologist said I needed to take hormones which I declined. Mentioned it to my realtor who said her Mom had the same thing and it was dehydration. Started drinking until I thought I would burst and then drank more. Did warm water massages to get blood flow back (my idea). It worked!! Lips have plumped back-up and normal color has returned, all from drinking a lot more water!

I have just found this website and love it with all the information the Drs. do not give. Received a 4 page printed handout from the Oncologist & that was it. Started hydroxyurea 1 month ago and I was told to drink plenty of water when taking hydroxy but should have been drinking massive amounts of water with just the ET.

If you wait until you are thirsty, you are already dehydrated. Hope this helps someone.

17 Replies
oldestnewest

Brilliant, had to have a chuckle 🤪 but this is so true need to keep the water intake up even if you are not on Hydroxycarbamide, also a cream called sylk is also very good for rehydration for the nether regions amazing stuff.

But thanks for the chuckle.

Jean

Great post!! It’s so amazing what lack of water can do to us!! x

This makes me think of 2 things - the first is vaginal atrophy (yes that is a thing!) which 50% or peri menopausal and menopausal woman experience. What you describe sounds like that (I am not a medic - but I am a perimenapausal woman). The second thing is that when I was on Hydroxy I had vaginal symptoms. I became very sore. I would be concerned that if you already have vaginal symptoms the hydroxy might make them worse. This is definitely worth speaking about with your dr. I would highly recommend coconut oil as a moisturiser for your nether regions. These symptoms are important. Thank you for talking about it.

When I started on hydroxy I immediately became sore in the nether regions after only my second tablet. Consultant was adamant it wasn't related to the hydroxy but how could it not be. Fortunately it settled down after a few weeks as did the other side effect I had which was nausea.

Carol

Thanks! I’ve been really trying to increase the amts of fluids I get into me - this gives me another reason to! 😉 Just a thought - but maybe increasing the good fats in your diet could also help with the labia issues? Lots of olive, macadamia, avocado oil and good organic butter might plump the tissues up again?

Thank you for being brave enough to post such an intimate subject. I have experienced the cracking and bleeding and it is quite painful. A recent gynae examination left me cracked and bleeding too. I will make a note to drink more and try one of the moisturisers that other folk have suggested. Thank you again

I just love that you consulted your realtor about your symptoms – she provides a full service offering then! Maybe your Dr can help you find a new house! 🤣

Hi there, I have ET JAK2, age 70, diagnosed 2 years ago, on Peg Interferon. Post menopause I have experienced vaginal dryness but wanted to avoid hormones, my nutritionist advised taking Omega 7 and I find it is really effective.

Good for you for posting this! Vaginal atrophy results from lack of estrogen and lack of use. I know in the states they recognize the importance of pelvic health as it affects women’s bladders as well. Many of our bigger hospitals have programs on pelvic health which can also affect men. Katie

Lack of use?? Cripes, there’s something else us single girls have to worry about now 🙄

Kerry 😂

Hi. From yr photo I’d guess you’re a long way from menopause so no need to worry. But there’s also plenty of info on good medical sites on what single women can do who are at that stage. That info probably would be bleeped if I described it here. Be well. Katie

Thank you for your frank post on a delicate subject. I have just started Hydrea (few weeks) and today nether regions feeling very uncomfortable and slightly itchy so really appreciated you tackling the subject. I will take some good pro biotic in case it is thrush but I feel it may be connected to the Hydrea. I am 56 and on oestrogen patch but thought I would let you know that my Dr had advised that current thinking is that this actually Is beneficial for overall health in most cases and there is no the causal link with it and many cancers

(breast and ovarian particularly).

Actually what I am taking they think reduces likelihood of those cancers. Of course you may prefer not to take but thought I would mention it. Many of my friends were unaware as there was so much publicity in the past about dangers of HRT etc.

Good luck girls! Never been easy having a V but hopefully the good tones outweigh the not so good!

Xxxx Elzbietta

Thanks for mentioning all this !! There are still many taboos in this world. I too forget to drink-- no I drink coffee cause I'm cronically tired to death ( ET jak 2 neg on Pegasys ). I also dry out but it's most mouth, teeth and nails (and around my eyes).

I'll take your advice ans will start the day with water from now on, so there's not too much room for coffe ;)

Greetings - Yarrowleaf

Hydroxy made me very dehydrated even caused my cornea to crack and bits fall off so important to keep hydrated. (Lucky no nether regions affected so wife still happy) Wish you well - Raff

Hi. Oh my gosh, that sounds really really awful!! Are they certain it was from Hydroxyurea? Is yr vision impaired? I’m so sorry for you. Katie

Hi Katie, yes left eye has reduced clarity, but the opticians can't do anything about it as its due to corneal abrasions, also I had a piece of cornea removed. No evidence it was from hydroxy, however this problem started when I was on put on hydroxy, so the haematologist said it may well have caused it, no research shows hydroxy causes this in most people. They want to take me off hydroxy and go on to Pegasys Interferon, which I think I'll give a go. - Raff

I have low dose oestrogen vaginal pessaries prescribed, which have really helped.

You may also like...